Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 8, NWS Corpus Christi, TX

March 29, 2018Calhoun County, Texas

NWS Corpus Christi, TX issued this tornado warning at Mar 29, 2018, 1:40 AM CDT for Calhoun County, Texas. It was in force for 23 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2018, 1:40 AM CDT (06:40 UTC)
Expired
Mar 29, 2018, 2:03 AM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 1:42 AM CDTTSTM WND GST 601 Sse Seadrift, TXMEASURED AT SEADRIFT HARBOR
Mar 29, 1:42 AM CDTMARINE TSTM WIND 601 Sse Seadrift, TXPEAK GUST AT SEADRIFT TCOON SITE
Mar 29, 1:43 AM CDTTORNADOSeadrift, TXPRELIMINARY EF1 TORNADO. COMPLETE DESTRUCTION OF 1 MOBILE HOME. SEVERAL MOBILE HOMES FLIPPED. ROOF DAMAGE TO SEVERAL HOMES AND OUTBUILDINGS.
Mar 29, 1:43 AM CDTTORNADOSeadrift, TXPRELIMINARY EF1 TORNADO. COMPLETE DISTRUCTION OF 1 MOBILE HOME. SEVERAL MOBILE HOMES FLIPPED. ROOF DAMAGE TO SEVERAL HOMES AND OUTBUILDINGS.
Mar 29, 1:43 AM CDTTORNADOSeadrift, TXTX DPS REPORTS POSSIBLE TORNADO IN SEADRIFT WITH DAMAGE TO HOME.
Mar 29, 1:43 AM CDTTORNADOSeadrift, TXTX DPS REPORTS POSSIBLE TORNADO IN SEADRIFT WITH DAMAGE TO HOMES.
Mar 29, 1:43 AM CDTTORNADOSeadrift, TXPRELIMINARY EF1 TORNADO. COMPLETE DESTRUCTION OF ONE MOBILE HOME. SEVERAL MOBILE HOMES FLIPPED. ROOF DAMAGE TO SEVERAL HOMES AND OUTBUILDINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 7:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2587 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

205 
WFUS54 KCRP 290640
TORCRP
TXC057-290715-
/O.NEW.KCRP.TO.W.0008.180329T0640Z-180329T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
140 AM CDT THU MAR 29 2018

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Central Calhoun County in south Texas...

* Until 215 AM CDT

* At 139 AM CDT, severe thunderstorms capable of producing both 
  tornadoes and straight line wind damage were located near 
  Seadrift, moving east at 45 mph. Another possible tornado was 
  several miles northeast of Long Mott, moving east at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Seadrift, Port Oconnor, Matagorda Island State Park, Indianola and
  Magnolia Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2828 9635 2823 9643 2841 9677 2843 9677
      2858 9665 2857 9662 2857 9656 2856 9653
      2853 9651 2845 9640 2840 9637 2839 9638
      2835 9634
TIME...MOT...LOC 0639Z 292DEG 38KT 2842 9671 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

HART
1 follow-up statement
815 
WWUS54 KCRP 290703
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
203 AM CDT THU MAR 29 2018

TXC057-290712-
/O.CAN.KCRP.TO.W.0008.000000T0000Z-180329T0715Z/
Calhoun TX-
203 AM CDT THU MAR 29 2018

...THE TORNADO WARNING FOR CENTRAL CALHOUN COUNTY IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However small hail, gusty winds and heavy rain are
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 300 AM CDT for
south central and south Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Corpus Christi.

LAT...LON 2828 9635 2823 9643 2841 9677 2843 9677
      2858 9665 2857 9662 2857 9656 2856 9653
      2853 9651 2845 9640 2840 9637 2839 9638
      2835 9634
TIME...MOT...LOC 0701Z 292DEG 38KT 2832 9644 

$$

HART

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 29, 12:29 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 29, 12:29 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1229 AM CDT Thu Mar 29 2018

.DISCUSSION...

Updated forecast to extend Severe Thunderstorm Watch 24 into the
bays and waterways along with the nearshore Gulf Waters. Will
begin to cancel watch behind the line in a little bit.

&&

.PREVIOUS DISCUSSION... /Issued 1211 AM CDT Thu Mar 29 2018/

DISCUSSION...

Updated for the 06Z Aviation Discussion.

AVIATION...

A line of thunderstorms roughly from LRD stretched northeast
toward BEA will continue to move east across S TX through at
least 10Z. Looks like the majority of TSRAs have skirted LRD with
additional isolated TSRAs developing in Mexico. That said,
maintained VCTS/TSRA in LRD TAF through at least 08Z before
activity shifts farther east. For ALI-CRP-VCT, kept mention of
VCTS/TSRA through 9-10Z due to timing of the line movement and
lingering rain behind the line. CIGs are expected to lower to
MVFR/IFR through the night if conditions are not already met. Near
and within any storms, IFR/LIFR will be possible. Overall,
activity should taper off by or after 10Z. These storms have had a
history of producing hail along with strong winds. Will monitor
trends if the mention of hail is needed at TAF sites, but as of
current, strongest storms may skirt sites. Great improvements are
expected after 12Z (although model soundings are hinting at -BR
toward VCT for a couple of hours after 12Z). VFR is expected with
light N-ly winds. Afternoon temps are still expected to be warm
Thursday which may allow for a southeast wind shift along the
coast, including site CRP.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    60  79  62  82  66  /   0   0   0   0   0
Victoria          56  77  57  81  62  /   0   0   0   0   0
Laredo            57  83  60  89  64  /   0   0   0   0   0
Alice             57  81  59  85  63  /   0   0   0   0   0
Rockport          62  77  64  78  68  /   0   0   0   0   0
Cotulla           54  81  57  86  61  /   0   0   0   0   0
Kingsville        58  81  60  85  64  /   0   0   0   0   0
Navy Corpus       63  77  66  78  69  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT this morning For the
     following zones: Aransas...Calhoun...Kleberg...Nueces.

GM...Small Craft Advisory until 10 AM CDT this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TB/78...SHORT TERM
Hazardous weather outlook, Mar 28, 5:10 AM CDT, 20 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
510 AM CDT Wed Mar 28 2018

TXZ229>234-239>247-291015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
510 AM CDT Wed Mar 28 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A slight risk of severe weather will exist for all of South Texas
for primarily late this afternoon through tonight. Large hail and
damaging winds will be the primary severe storm threats, although
a brief tornado will also be possible this evening. Minor flooding
may also occur overnight.

A high risk of rip currents will exist today along Gulf facing
beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A moderate risk of rip currents will exist on Thursday along Gulf-
facing beaches.

Chances for showers and thunderstorms return Monday into Tuesday.
Severe thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of severe
weather and flooding. Use hashtags #ccspotter and #txwx.

GMZ230-235-250-255-270-275-291015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
510 AM CDT Wed Mar 28 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Severe thunderstorms may occur after midnight tonight across area
waters.

A Small Craft Advisory is in effect until 7am this morning for the
nearshore Gulf waters and until 1am Thursday for the offshore Gulf
waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Lingering thunderstorm chances will exist over the Gulf Waters
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Mariners are encouraged to relay reports of hazardous marine
conditions. Use hashtags #ccspotter and #txwx.

In the hours before

Local storm report, Mar 28, 10:55 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1055 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     1 NE COTULLA            28.45N  99.22W
03/28/2018  M61 MPH          LA SALLE           TX   ASOS

            ADDITIONAL WIND GUSTS OF 61 MPH REPORTED AT KCOT.

&&

EVENT NUMBER CRP1800026

KW
Special weather statement, Mar 28, 11:03 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1103 PM CDT WED MAR 28 2018

TXZ239-240-290445-
Webb-Duval-
1103 PM CDT WED MAR 28 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...

At 1102 PM CDT, strong thunderstorms were located across southern
Webb County, moving east at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Mirando City, St Augustine High School
South Laredo, Bruni, Oilton, United South High School and Aguilares.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
      2745 9950 2749 9948 2750 9950 2750 9953
      2778 9861 2736 9857 2736 9859 2734 9859
      2734 9862 2736 9863 2735 9880 2727 9880
      2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0402Z 253DEG 27KT 2735 9921

HART
Local storm report, Mar 28, 11:11 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1111 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             LAREDO                  27.53N  99.49W
03/28/2018  E0.75 INCH       WEBB               TX   SOCIAL MEDIA

            SOCIAL MEDIA REPORTS OF PENNY SIZE HAIL NEAR DEER CREEK
            IN LAREDO.

&&

EVENT NUMBER CRP1800027

KW
Local storm report, Mar 28, 11:41 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HAIL             5 N LOMA ALTA           28.16N  98.51W
03/28/2018  E1.00 INCH       MCMULLEN           TX   CO-OP OBSERVER

            CO-OP OBSERVER REPORTS NICKEL TO QUARTER SIZE HAIL.

&&

EVENT NUMBER CRP1800028

KW
Special weather statement, Mar 29, 12:16 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1216 AM CDT THU MAR 29 2018

TXZ240-290545-
Duval-
1216 AM CDT THU MAR 29 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUVAL COUNTY...

At 1215 AM CDT, a strong thunderstorm was located over Las Lomitas,
or over Hebbronville, moving east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Concepcion, Realitos, Ramirez, Rios, San Jose and Cruz Calle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
      2736 9859 2734 9859 2734 9862 2736 9863
      2736 9880 2743 9880 2759 9830 2726 9823
      2726 9851
TIME...MOT...LOC 0515Z 255DEG 36KT 2735 9866

HART
Special weather statement, Mar 29, 1:35 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
135 AM CDT THU MAR 29 2018

TXZ234-246-247-290700-
Calhoun-Victoria-Refugio-
135 AM CDT THU MAR 29 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN...EASTERN
VICTORIA AND NORTHEASTERN REFUGIO COUNTIES...

At 134 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Edna to near Tivoli. Movement was
east at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Victoria, Port Lavaca, Seadrift, McFaddin, Port Oconnor, Guadalupe,
Point Comfort, Alamo Beach, Dacosta, Indianola, Wood Hi, Bloomington,
Magnolia Beach, Schicke Point, Long Mott, Olivia, Placedo, Green
Lake, Inez and Telferner.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A severe thunderstorm watch remains in effect until 300 AM CDT for
south central and south Texas.

LAT...LON 2830 9633 2820 9650 2856 9704 2902 9684
      2892 9679 2885 9670 2882 9672 2867 9664
      2870 9657 2872 9641 2864 9642 2862 9637
      2863 9635 2867 9639 2868 9633
TIME...MOT...LOC 0634Z 272DEG 37KT 2897 9669 2845 9683

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:14 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria8 days
Mar 28, 8:52 PM CDTSpecial Weather StatementCRPJim Wells23 min
Mar 28, 9:12 PM CDTSpecial Weather StatementCRPJim Wells48 min
Mar 28, 9:14 PM CDTSpecial Weather StatementCRPLa Salle61 min
Mar 28, 9:23 PM CDTSevere Thunderstorm WarningCRPJim Wells39 min
Mar 28, 9:59 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Mar 28, 10:01 PM CDTSpecial Weather StatementCRPLa Salle29 min
Mar 28, 10:11 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen34 min
Mar 28, 10:17 PM CDTSpecial Weather StatementCRPWebb28 min
Mar 28, 10:26 PM CDTSevere Thunderstorm WarningCRPWebb49 min
Mar 28, 10:42 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen48 min
Mar 28, 10:56 PM CDTTornado WarningCRPMcMullen34 min
Mar 28, 11:03 PM CDTSpecial Weather StatementCRPWebb42 min
Mar 28, 11:16 PM CDTSevere Thunderstorm WarningCRPDuval, Webb44 min
Mar 28, 11:24 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, McMullen51 min
Mar 28, 11:47 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells28 min
Mar 29, 12:14 AM CDTSevere Thunderstorm WarningCRPBee, Duval, Goliad, Jim Wells, Live Oak, Nueces and 3 more46 min
Mar 29, 12:16 AM CDTSpecial Weather StatementCRPDuval29 min
Mar 29, 12:28 AM CDTSpecial Marine WarningCRP2 hr
Mar 29, 12:52 AM CDTTornado WarningCRPNueces, San Patricio23 min
Mar 29, 12:52 AM CDTTornado WarningCRPRefugio23 min
Mar 29, 12:56 AM CDTSevere Thunderstorm WarningCRPAransas, Kleberg, Nueces, Refugio, San Patricio49 min
Mar 29, 1:09 AM CDTTornado WarningCRPSan Patricio21 min
Mar 29, 1:13 AM CDTTornado WarningCRPNueces32 min
Mar 29, 1:17 AM CDTTornado WarningCRPAransas, San Patricio28 min
Mar 29, 1:22 AM CDTTornado WarningCRPAransas, Calhoun, Refugio23 min
Mar 29, 1:35 AM CDTSpecial Weather StatementCRPCalhoun25 min
Mar 29, 2:01 AM CDTSpecial Marine WarningCRP59 min
Mar 29, 2:58 AM CDTSpecial Marine WarningCRP92 min
Mar 29, 3:37 AM CDTRiver Flood WarningCRPVictoria5 days
Mar 29, 4:41 AM CDTSpecial Marine WarningCRP94 min

Nearby

Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.